High Wind, Guadalupe Mountains of Culberson County
- When
- November 12, 1:51 AM MST to 11:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- ASOS
Northeast winds behind a strong cold front resulted in high winds through Guadalupe Pass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Northeast winds behind a strong cold front resulted in high winds through Guadalupe Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 11, 10:22 PM MST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1122 PM CST Tue Nov 11 2014
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
VFR conditions can be expected the rest of the night with increasing
mid clouds tomorrow. Easterly wind will be light in the west
overnight but stay up in the east as surface ridge builds south.
&&
.PREV DISCUSSION... /ISSUED 711 PM CST Tue Nov 11 2014/
UPDATE...
Minor adjustments to the Freeze Watch and Freeze Warning.
DISCUSSION...
Went ahead and pushed Van Horn/Hwy 54 Corridor into tonights
Freeze Warning and removed it from the Watch Wednesday night.
Could see freezing temperatures across portions of Culberson
county tonight. Updated grids and products.
PREV DISCUSSION... /ISSUED 230 PM CST Tue Nov 11 2014/
DISCUSSION...
WV imagery shows a broad, flat trough centered over the upper
Midwest covering most of the CONUS, and leaving West Texas/SE NM
under zonal flow aloft. A very strong, fast-moving Arctic front
associated w/this feature plowed thru here overnight, and latest sfc
obs place it in the Rio Grande Valley in deep south Texas. Front
came thru KMAF at around 0645Z...around 2-3 hours faster than the
models had anticipated. As a result, overnight lows dropped a bit
further than originally thought, as well. Looking at temps over the
past 24 hours...models were a bit too moist, and forecast narrower
diurnal spreads than occurred. In addition, models continue to
underestimate the strength of this AMS, and are lagging in the
downward spiral on temps. That said, models continue CAA over the
next 48 hours or so, and w/mostly clear skies overnight, a hard
freeze is likely for all but the SW zones overnight. Those areas
look to freeze Wednesday night, even the Presidio Valley, as colder
air migrates further SW, and cold air drainage sets in. Thus, we'll
continue the Freeze Warning for most areas already noted overnight,
and issue a watch for areas further SW Wednesday night. Given
expected daytime highs, which will be well-blo normal, some
locations will hit freezing shortly after sunset, and last for a few
hours after sunrise, so we'll extend the length of the
warnings/watches.
Otherwise, as noted above, CAA will continue thru Thursday
afternoon, before sfc winds veer to the SE as the sfc ridge finally
moves east Thursday night. Temps try to rebound Friday and Saturday
under zonal flow aloft, climbing to near-normal Saturday afternoon.
Saturday night, an upper trough dropping out of Canada into the MS
Valley will send another cold front thru the region. The GFS/ECMWF
are faster than the DGEX/CMC, but all models remain dry. Temps drop
back to around 20F blo normal Sunday, then warm back to near-normal
by Tuesday afternoon.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING until 11 AM MST Wednesday FOR THE FOLLOWING
ZONES... Eddy County Plains...Southern Lea County.
TX...FREEZE WATCH from Wednesday evening through Thursday morning
FOR THE FOLLOWING ZONES... Big Bend Area...Marfa Plateau...
Presidio Valley...Terrell.
FREEZE WARNING until Noon CST /11 AM MST/ Wednesday FOR THE
FOLLOWING ZONES... Andrews...Borden...Crane...Davis/Apache
Mountains Area...Ector...Glasscock...Guadalupe Mountains...
Howard...Loving...Martin...Midland...Mitchell...Pecos...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
&&
99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CST TUE NOV 11 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-130115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 714 PM CST TUE NOV 11 2014 /614 PM MST TUE NOV 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TONIGHT AND WEDNESDAY MORNING EXCEPT AREAS ALONG AND NEAR THE RIO GRANDE RIVER. A HARD FREEZE IS POSSIBLE ACROSS MANY AREAS. A FREEZE WARNING IS IN EFFECT TONIGHT AND WEDNESDAY MORNING FOR THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS...THE DAVIS MOUNTAINS...AND THE GUADALUPE MOUNTAINS OF TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FREEZE WARNING WILL CONTINUE WEDNESDAY MORNING FOR THE PERMIAN BASIN... THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS AND THE DAVIS MOUNTAINS. A HARD FREEZE IS POSSIBLE ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY NIGHT AND THURSDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR THE MARFA PLATEAU...PRESIDIO VALLEY...BIG BEND...AND TERRELL COUNTY TEXAS. MORE FREEZING TEMPERATURES ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544481.